Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Experiencing increased heart rate and pressure feeling in the chest area. Is this the side effects of Armour Thyroid medicines?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Question
What are side effects of Calcifood Powder? I am taking the Standard Process supplement. I am experiencing a increased heart rate (rate is usually in high 80's & 90's with normal activity--occasionally it get to 102-103) and a pressure feeling around the heart area in my chest. I have been afraid to be more active than regular house work & walking activities. Could it be related to the Calcifood Powder? I have also started taking several new medications in addition to the Calcifood Powder. Could it be a reaction to my new Armour Thyroid meds or my new HRT meds (Bi-est cream 2.5mg; Testosterone; & Progesterone? I know the standard range of 60 to 100 beats per minute may be listed as a normal range, but my increased rate in not the normal for me. The pressure/paid I feel seems to be directly in the heart area.
Posted Sun, 8 Dec 2013 in Medicines and Side Effects
 
 
Answered by Dr. Vaibhav Gandhi 2 hours later
Brief Answer: Armour thyroid medicine can lead to such symptoms Detailed Answer: Hello, I have studied your case. Calcifood powder is just supplement of calcium to increase bone strength and will not lead to tachycardia [increase heart rate ]. Your armour thyroid tablet can lead to increase in heart rate and irregular heart beat [arrhythmia] and heaviness in chest area.You can consult your doctor regarding this side effect. HRT has its own side effects you should be aware of those as you have stared those medication. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care
Above answer was peer-reviewed by
 
Follow-up: Experiencing increased heart rate and pressure feeling in the chest area. Is this the side effects of Armour Thyroid medicines? 15 hours later
1- take Armour Thryoid 60mg for 46 days 2- increase from 60 to 75 mg for 42 days 3- decrease from 75 to 60 mg for 8 days 4- decrease from 60 to 30mg for 46 days. 5- holding @ 30mg since Sept 26th (46 days) How long until the 30mg should be completely effective? If I am still having a fast heart rate & tightness, although not as much as in September, How longer should I wait before I reduce the dose again?
 
 
Answered by Dr. Vaibhav Gandhi 11 hours later
Brief Answer: Dose can be reduced clinically checking you. Detailed Answer: Hello again Dose can be reduced clinically checking your symptoms and your thyroid function test result. So you need to consult your treating doctor for reducing dose. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
 
Follow-up: Experiencing increased heart rate and pressure feeling in the chest area. Is this the side effects of Armour Thyroid medicines? 11 hours later
I understand that follow up lab work must be done and reviewed before the doctor changes the dosage. However, I'm interested in what the timeframe is between the time I start taking a new dose until the time I should get the new blood/lab work done again? (2 weeks? 4 weeks? 6 weeks? ) Thanks.
 
 
Answered by Dr. Vaibhav Gandhi 10 hours later
Brief Answer: Hello Detailed Answer: Hello You can repeat test between 8 weeks to 12 weeks and can change dose accordingly. Wishing you good health. Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor